Hi! My dad is an elderly hemodialysis patient who uses a chest catheter for his treatments–his platelet level is low and being monitored with the plan being for him to have a surgical graft done in the near future. He is not a home dialysis patient although he was a PD patient for a couple of years before being changed to an outpatient hemo patient about 2 years ago. He has asked his nurse practitioner and the kidney center nurses about recent symptoms that he has noticed about 30 minutes after getting home from treatments: nausea and gas, especially during and after resting in a recliner (he has tried other chairs and that has not seemed to make much of a difference). More recently, when sitting, he has noticed having trouble catching his breath. After he gets up and becomes a bit more active, the breathing issues seems to subside, although the gas/nausea can and often does continue into the next day. The medical professionals have not been able to come up with a definitive answer for him, so my dad and I are wondering if anyone on this board has experienced or has a family member who has experienced this.
Thank you for your input.